MAUDE Adverse Event Report: SYNTHES GMBH 10MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH 10MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE; NAIL, FIXATION, BONE
Catalog Number 04.004.455S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: device history record (dhr) review conducted: part # 04.004.455s.Synthes lot # h570467.Suppliers lot # na.Release to warehouse date: 22 feb 2018.Manufactured by:(b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgeon removed a tibial nail on (b)(6) 2023 because of a possible infection.The nail was difficult to remove for various reason.Surgeon was unable to connect the appropriate extractor for the ex locking nails and therefore had to try multiple options and eventually a competitor's conical extractor successfully extracted the nail.There were already previous unknown fragments as well from when the surgeon was attempting to remove a difficult interlocking screw.The most distal screw was buried in bone and eventually was knocked out successfully.Additionally, one of the wrappers of a 3.0 reaming rod split.Sales rep offered to grab a new reaming rod, however the surgical tech and nurse decided to use that one.Sales rep did not confirm if fragments were removed from the tibia after the removal.Surgery was completed successfully with a delay of forty five (45) minutes.After the surgery, it was noticed in sterile processing department (spd) that the extraction screw threads have been damaged.This report captures the postop event of infection, while the intra op event of extraction screw thread damage and one of the wrappers of a 3.0 reaming rod breakage are captured under related complaint (b)(4).This report is for one (1) 10mm ti cannulated tibial nail-ex/375mm-sterile.This is report 1 of 4 for complaint (b)(4).

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key17837040
Report Number8030965-2023-12317
Device Sequence Number15306066
Product Code JDS
UDI-Device Identifier10886982084255
UDI-Public(01)10886982084255
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.004.455S
Device Lot NumberH570467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0 REAMING ROD/950 STR BALL TIP - SILE; EXTRACTION SCR FOR TI FEM & TIB NAIL; SHUKULA SET; STRYKER CONICAL EXTRACTOR; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight94 KG